MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 06-feb-2026, the following information was provided by the family member: the patient¿s husband reported that the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring was not functioning, and the patient was subsequently readmitted to the hospital, where staff indicated the device was defective.It was also noted that the malfunctioning unit may have been a contributing factor to the staph infection identified during the patient¿s admission.No additional information was provided.A device evaluation of the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring is pending return of the device.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the reported hospitalization and staph infection are related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.Multiple unsuccessful attempts have been made to obtain additional clinical information.A device evaluation is pending completion.Device labeling, available in print and online, states: warnings: keep v.A.C.® therapy on: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy, or apply an alternative dressing at the direction of the treating physician.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions and treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients/caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area.Untreated or inadequately treated infection.Inadequate hemostasis of the incision.Cellulitis of the incision area.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 30-mar-2026, a device evaluation of the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring was completed by solventum quality engineering.On 30-dec-2025, the device was tested per quality control procedure by a solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2026, the device was placed with the patient.On (b)(6) 2026, the device was tested per quality control procedure by a solventum service center and the device passed and met specifications after patient placement.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the information provided regarding the device, it cannot be determined that the reported hospitalization and staph infection are related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.The device passed quality control checks and met specifications before and after placement with the patient.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key24501553
Report Number3009897021-2026-00007
Device Sequence Number10456518
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACTRIM DS 800MG-160MG TAB FOR 10 DAYS.; CELEBREX 200MG CAP BID.; GABAPENTIN 300MG AT HS.; ZANAFLEX 4MG AT HS.
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age60 YR
Patient SexFemale